Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 85, NWS Boston/Norton, MA

June 27, 2020

NWS Boston/Norton, MA issued this small craft advisory at Jun 27, 2020, 4:10 AM EDT. It took effect at Jun 27, 2020, 7:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2020, 4:10 AM EDT (08:10 UTC)
In effect from
Jun 27, 2020, 7:00 PM EDT
Expired
Jun 28, 2020, 10:00 AM EDT
In force
15 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

384 
WHUS71 KBOX 270810
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
410 AM EDT Sat Jun 27 2020

ANZ255-271615-
/O.NEW.KBOX.SC.Y.0085.200627T2300Z-200628T1600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
410 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON
EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...From 7 PM this evening to noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-271615-
/O.NEW.KBOX.SC.Y.0085.200627T2300Z-200628T1400Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
410 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-271615-
/O.NEW.KBOX.SC.Y.0085.200628T0200Z-200628T1100Z/
Rhode Island Sound-
410 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
EDT SUNDAY...

* WHAT...West winds 10 to 20 kt and seas 3 to 5 feet expected.

* WHERE...Rhode Island Sound.

* WHEN...From 10 PM this evening to 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-271615-
/O.NEW.KBOX.SC.Y.0085.200628T0200Z-200628T1400Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
410 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From 10 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ237-271615-
/O.NEW.KBOX.SC.Y.0085.200628T0200Z-200628T0900Z/
Block Island Sound-
410 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 5 AM
EDT SUNDAY...

* WHAT...West winds 10 to 15 kt and seas 3 to 5 feet expected.

* WHERE...Block Island Sound.

* WHEN...From 10 PM this evening to 5 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
878 
WHUS71 KBOX 271520
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1120 AM EDT Sat Jun 27 2020

ANZ255-280000-
/O.CON.KBOX.SC.Y.0085.200627T2300Z-200628T1600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
1120 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...From 7 PM this evening to noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-280000-
/O.CON.KBOX.SC.Y.0085.200627T2300Z-200628T1400Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1120 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 feet expected.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-280000-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T1100Z/
Rhode Island Sound-
1120 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EDT SUNDAY...

* WHAT...West winds 10 to 20 kt and seas 3 to 5 feet expected.

* WHERE...Rhode Island Sound.

* WHEN...From 10 PM this evening to 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-280000-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T1400Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1120 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From 10 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ237-280000-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T0900Z/
Block Island Sound-
1120 AM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EDT SUNDAY...

* WHAT...West winds 10 to 15 kt and seas 3 to 5 feet expected.

* WHERE...Block Island Sound.

* WHEN...From 10 PM this evening to 5 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
065 
WHUS71 KBOX 271936
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
336 PM EDT Sat Jun 27 2020

ANZ255-280400-
/O.CON.KBOX.SC.Y.0085.200627T2300Z-200628T1600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
336 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO NOON EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...From 7 PM this evening to noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-280400-
/O.CON.KBOX.SC.Y.0085.200627T2300Z-200628T1400Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
336 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet expected.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...From 7 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-280400-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T1100Z/
Rhode Island Sound-
336 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 AM EDT SUNDAY...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 4 
  to 6 feet expected.

* WHERE...Rhode Island Sound.

* WHEN...From 10 PM this evening to 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-280400-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T1400Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
336 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EDT SUNDAY...

* WHAT...Southwest winds 5 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...From 10 PM this evening to 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ237-280400-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T0900Z/
Block Island Sound-
336 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 5 AM EDT SUNDAY...

* WHAT...West winds 10 to 15 kt and seas 3 to 5 feet expected.

* WHERE...Block Island Sound.

* WHEN...From 10 PM this evening to 5 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
015 
WHUS71 KBOX 280144
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
944 PM EDT Sat Jun 27 2020

ANZ254-280945-
/O.EXT.KBOX.SC.Y.0085.200628T0200Z-200628T1100Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
944 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...Until 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-280945-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T1100Z/
Rhode Island Sound-
944 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY...

* WHAT...West winds 5 to 15 kt with gusts up to 25 kt and seas 4 
  to 6 feet expected.

* WHERE...Rhode Island Sound.

* WHEN...Until 7 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-280945-
/O.CON.KBOX.SC.Y.0085.000000T0000Z-200628T1600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
944 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...Until noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-280945-
/O.CON.KBOX.SC.Y.0085.000000T0000Z-200628T1400Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
944 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
SUNDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 10 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ237-280900-
/O.CON.KBOX.SC.Y.0085.200628T0200Z-200628T0900Z/
Block Island Sound-
944 PM EDT Sat Jun 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WHAT...West winds 10 to 15 kt and seas 3 to 5 feet expected.

* WHERE...Block Island Sound.

* WHEN...Until 5 AM EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
557 
WHUS71 KBOX 280814
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
414 AM EDT Sun Jun 28 2020

ANZ237-280915-
/O.CAN.KBOX.SC.Y.0085.000000T0000Z-200628T0900Z/
Block Island Sound-
414 AM EDT Sun Jun 28 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas will remain less than 5 feet today.

$$

ANZ235-280915-
/O.CAN.KBOX.SC.Y.0085.000000T0000Z-200628T1100Z/
Rhode Island Sound-
414 AM EDT Sun Jun 28 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas will remain less than 5 feet today.

$$

ANZ255-281400-
/O.EXT.KBOX.SC.Y.0085.000000T0000Z-200628T1400Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
414 AM EDT Sun Jun 28 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...West winds 5 to 10 kt and seas 3 to 5 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-281100-
/O.EXT.KBOX.SC.Y.0085.000000T0000Z-200628T1100Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
414 AM EDT Sun Jun 28 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...West winds 5 to 10 kt and seas 4 to 5 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-281100-
/O.CON.KBOX.SC.Y.0085.000000T0000Z-200628T1100Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
414 AM EDT Sun Jun 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

* WHAT...West winds 5 to 10 kt and seas 3 to 5 feet.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...Until 7 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
135 
WHUS71 KBOX 281051
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
651 AM EDT Sun Jun 28 2020

ANZ254-256-281200-
/O.EXP.KBOX.SC.Y.0085.000000T0000Z-200628T1100Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
651 AM EDT Sun Jun 28 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING...

Winds and waves have diminished, therefore the Small Craft
Advisory will be allowed to expire at 7 AM. 

$$

ANZ255-281400-
/O.CON.KBOX.SC.Y.0085.000000T0000Z-200628T1400Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
651 AM EDT Sun Jun 28 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Southwest winds 5 to 10 kt and seas 3 to 5 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

BL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 27, 3:58 AM EDT, 12 minutes earlier.

Area forecast discussion, Jun 27, 3:58 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
358 AM EDT Sat Jun 27 2020

.SYNOPSIS...
A warm front brings the chance for some strong to severe
thunderstorms, especially south of the Massachusetts Turnpike,
this afternoon into early evening. Another round of strong to
severe thunderstorms is possible later Sunday into early Sunday
night ahead of a cold front. Cooler temperatures early to mid
next week with daily shots of showers and perhaps a few
thunderstorms. Still not expecting any washouts. Temperatures
trending upward late in the week with drier weather.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Very tricky forecast for today with regards to thunderstorm
potential. Majority of the 27/00Z guidance has a similar theme:
impressive shear/helicity with limited instability in the model
soundings. Some of this may be a function of model surface
temperatures being too low. Other complicating factors will be
the amount of clouds and surface dew points. Instability will be
a critical thing to watch, as it would not take much of a jump
to really enhance the risk for severe weather across southern
New England given the projected shear profiles.

Thinking the primary focus for severe weather will be mainly to
our southwest today. This will be in the vicinity of a warm
front, meaning our region will be on the cooler side. Mid level
lapse rates are also not that good. However, the amount of shear
could maximize/organize whatever instability can be generated
into producing stronger thunderstorms. The main threats will be
straight-line winds and possible some hail. Am leery of the
rotational potential if instability can increase.

Precipitable water values are also high. Thus, downpours
possible with stronger storms. Unfortunately, this is not
looking like the widespread soaker we could use to put a dent
into our current rainfall deficits. As for timing rainfall
chances, relied heavily on a consensus of the convection-
allowing models, including the 3 km NAM, HRRR and HREF. This
resulted in a rather typical late morning to evening progression
from west to east across southern New England.

Above normal temperatures continue.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Severe weather threat should diminish quickly after sunset, as
should the rainfall chances. Thinking most of tonight will
remain dry across most of southern New England. Could be some
lingering showers/storms early this evening across eastern MA,
and perhaps portions of RI. Some risk for patchy fog tonight
with moisture pooling along a slow-moving warm front.

Sunday should feature a warm front finally moving to our north
as its parent low pressure moves across northern New England.
The cold front of this system should arrive during the afternoon
and evening. Model soundings depicted a bit of a flip to the
dominant mode. Instability and mid level lapse rates are more
favorable for thunderstorms, but the amount shear is
significantly diminished. Thus, there will still be a threat for
strong to severe thunderstorms Sunday. The main threat looks to
be straightline wind gusts and perhaps some hail.

Above normal temperatures continue.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights

* Cooling trend through midweek with diurnal shower and
  thunderstorm chances. No washouts expected.

* Drier weather anticipated late week with temperatures on the rise.

Sunday night through Wednesday...

Omega block pattern setting up with a ridge in place extending
from roughly the Lower Mississippi River Valley into northern
Ontario. The Northeast will see an upper low slide southward
from Quebec Sunday night into Monday and remain in nearly the
same position heading into the middle of the week. Will
initially see a shortwave trough lift offshore Sunday night into
early Monday. A cold front will slide through before the upper
low moves into southern New England.

Expect shower and thunderstorm activity Sunday night into early
Monday to be on a downward trend due to the loss of daytime
heating. The cold front appears to be fairly weak, but may
provide enough lift to keep some activity around overnight. Then
will have daily shower and thunderstorm chances with the upper
low and its associated cold pool overhead. Models have roughly
-10 to -15 degree Celsius 500 hPa air in place. This coupled
with daytime heating will result in shower and thunderstorm
chances. Best opportunity should be across the interior, but no
washouts are expected.

Have lingered precipitation chances into the evenings/overnight
Monday. Despite the loss of day time heating the upper low will
be overhead, so cannot rule out a few lingering showers. Did
try to taper down precipitation chances in the latest update as
the activity should be less widespread.

Will see northerly to northeast/east flow during this period at
925 hPa. This will advect cooler air into southern New England
and bring cooler readings early to mid next week. At the moment
appears that the best chance for onshore flow is Tuesday, so
this is when the coolest readings of the extended are
anticipated. Highs will generally be in the 70s across the
region. Still will feel muggy throughout this period with dew
points remaining in the lower to middle 60s.

Wednesday Night through Friday...

Upper low begins to breakdown as a jet digs from eastern
Nunavut/northern Quebec and pushes the low offshore. Some
differences on how things evolve, but overall pretty good
agreement amongst guidance. The ridge axis off to the west
nudges into the central/eastern Great Lakes. This will bring
drier weather late in the week. Flow aloft becomes more
northwesterly to westerly, which will result in some downsloping
and warmer temperatures in combination with a bit less cloud
cover. By late in the week temperatures climb back up into the
mid to upper 80s across the interior.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Today...Moderate confidence.

VFR to start but with lowering ceilings and MVFR developing after
16Z from west to east. IFR/LIFR where thunderstorms develop,
but hard to pinpoint exactly what time for a given location.

Tonight...Moderate confidence.

Trending VFR from west to east, especially after 06Z, except in
areas where showers and thunderstorms develop. IFR/LIFR
conditions for areas of fog along the south coast.

Sunday...Mainly VFR. Local MVFR in stronger SHRA/-TSRA.

KBOS Terminal...High confidence in TAF trends. Moderate
confidence in timing.

KBDL Terminal...High confidence in TAF trends. Moderate
confidence in timing.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Mainly VFR, with areas MVFR possible. Chance
SHRA, slight chance TSRA.

Monday: Mainly MVFR, with areas VFR possible. Scattered SHRA,
isolated TSRA.

Monday Night: Mainly MVFR, with areas VFR possible. Isolated
SHRA.

Tuesday through Wednesday: Mainly MVFR, with areas VFR
possible. Scattered SHRA, isolated TSRA.

&&

.MARINE...
Increasing south winds this afternoon into tonight. Seas
expected to build up to 5 ft across the southern coastal waters.
Could also see some gusts close to 25 kt for a time. Potential
for some thunderstorms with wind gusts and seas higher than
that this afternoon and evening. Winds and seas should diminish
Sunday across the southern coastal waters. Patchy fog tonight
with reduced visibility 1 NM or less possible. More scattered
showers and thunderstorms possible Sunday afternoon.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers, isolated thunderstorms.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.
Scattered rain showers, isolated thunderstorms.

Monday Night through Tuesday: Winds less than 25 kt. Seas
locally approaching 5 ft. Isolated rain showers.

Tuesday Night through Wednesday: Winds less than 25 kt. Areas
of seas approaching 5 ft. Isolated rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 7 PM this evening to noon EDT Sunday
     for ANZ255.
     Small Craft Advisory from 10 PM this evening to 10 AM EDT
     Sunday for ANZ254.
     Small Craft Advisory from 10 PM this evening to 5 AM EDT
     Sunday for ANZ237.
     Small Craft Advisory from 7 PM this evening to 10 AM EDT
     Sunday for ANZ256.
     Small Craft Advisory from 10 PM this evening to 7 AM EDT
     Sunday for ANZ235.

&&

SYNOPSIS...Belk/BL
NEAR TERM...Belk
SHORT TERM...Belk
LONG TERM...BL
AVIATION...Belk/BL
MARINE...Belk/BL
Hazardous weather outlook, Jun 26, 4:22 PM EDT, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 PM EDT Fri Jun 26 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-272030-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-272030-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 PM EDT Fri Jun 26 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.